Alert archive / Iowa / Tornado Warnings in 2018
Tornado Warning 42, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Oct 9, 2018, 3:38 PM CDT for Benton County, Iowa County, Iowa. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2018, 3:38 PM CDT (20:38 UTC)
- Expired
- Oct 9, 2018, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, IA, Iowa County, IA
The radar
The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 3:48 PM CDT | TORNADO | 1 Se Blairstown, IA | EF0 BRIEF TOUCHDOWN OBSERVED IN FIELD BY BROADCAST METEOROLOGIST. NO DAMAGE OBSERVED. TORNADO LASTED LESS THAN 30 SECONDS. |
| Oct 9, 3:48 PM CDT | TORNADO | Blairstown, IA | BRIEF TOUCH DOWN NEAR BLARSTOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
030
WFUS53 KDVN 092038
TORDVN
IAC011-095-092130-
/O.NEW.KDVN.TO.W.0042.181009T2038Z-181009T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
338 PM CDT TUE OCT 9 2018
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Central Benton County in east central Iowa...
North central Iowa County in east central Iowa...
* Until 430 PM CDT.
* At 337 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Luzerne, or near Marengo, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Blairstown around 350 PM CDT.
Keystone around 400 PM CDT.
Newhall and Van Horne around 405 PM CDT.
Garrison around 420 PM CDT.
Shellsburg around 425 PM CDT.
Vinton around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Hannen
Lake Park, Koszta, Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4221 9218 4214 9183 4179 9209 4183 9225
TIME...MOT...LOC 2037Z 196DEG 22KT 4186 9213
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Gibbs7 follow-up statements
545
WWUS53 KDVN 092044
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
344 PM CDT TUE OCT 9 2018
IAC011-095-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-Iowa IA-
344 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
BENTON AND NORTH CENTRAL IOWA COUNTIES...
At 344 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Blairstown, or near Marengo, moving north at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Keystone around 405 PM CDT.
Newhall and Van Horne around 410 PM CDT.
Vinton, Shellsburg and Garrison around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Hannen
Lake Park, Koszta, Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4221 9218 4214 9183 4179 9209 4183 9225
TIME...MOT...LOC 2044Z 192DEG 17KT 4190 9208
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Gibbs033
WWUS53 KDVN 092049
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
349 PM CDT TUE OCT 9 2018
IAC095-092059-
/O.CAN.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Iowa IA-
349 PM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR NORTH CENTRAL IOWA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for east central
Iowa.
LAT...LON 4221 9218 4214 9183 4186 9204 4186 9224
TIME...MOT...LOC 2049Z 196DEG 22KT 4193 9207
$$
IAC011-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
349 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
BENTON COUNTY...
At 349 PM CDT, a confirmed tornado was located over Blairstown, or 9
miles north of Marengo, moving north at 25 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Van Horne around 400 PM CDT.
Newhall around 405 PM CDT.
Shellsburg and Garrison around 420 PM CDT.
Vinton around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Hannen
Lake Park, Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4221 9218 4214 9183 4186 9204 4186 9224
TIME...MOT...LOC 2049Z 196DEG 22KT 4193 9207
TORNADO...OBSERVED
HAIL...1.00IN
$$
Gibbs265
WWUS53 KDVN 092053
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
353 PM CDT TUE OCT 9 2018
IAC011-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
353 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
BENTON COUNTY...
At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Blairstown, or 10 miles north of Marengo, moving
north at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Van Horne around 400 PM CDT.
Newhall around 405 PM CDT.
Shellsburg and Garrison around 420 PM CDT.
Vinton around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Hannen
Lake Park, Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing tornadoes. Seek shelter now!
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4221 9218 4214 9183 4186 9204 4186 9224
TIME...MOT...LOC 2053Z 196DEG 22KT 4195 9206
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Gibbs495
WWUS53 KDVN 092057
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
357 PM CDT TUE OCT 9 2018
IAC011-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
357 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
BENTON COUNTY...
At 357 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Van Horne, or 12 miles north of Marengo, moving
north at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Van Horne around 400 PM CDT.
Newhall around 405 PM CDT.
Shellsburg around 425 PM CDT.
Vinton around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing tornadoes. Seek shelter now!
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4191 9200 4194 9216 4219 9210 4214 9183
TIME...MOT...LOC 2057Z 196DEG 22KT 4197 9205
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Gibbs699
WWUS53 KDVN 092106
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT TUE OCT 9 2018
IAC011-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
406 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST
CENTRAL BENTON COUNTY...
At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Newhall, or 8 miles south of Vinton, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Vinton and Shellsburg around 420 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hoefle-Dulin Park and Benton County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing tornadoes. Seek shelter now!
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4197 9196 4200 9207 4218 9203 4214 9183
TIME...MOT...LOC 2106Z 204DEG 25KT 4204 9199
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Gibbs189
WWUS53 KDVN 092120
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
420 PM CDT TUE OCT 9 2018
IAC011-092130-
/O.CON.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
420 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST
CENTRAL BENTON COUNTY...
At 419 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Shellsburg, or near Vinton, moving northeast at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Benton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4206 9192 4208 9198 4217 9197 4214 9183
TIME...MOT...LOC 2119Z 204DEG 22KT 4212 9193
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Gibbs370
WWUS53 KDVN 092122
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
422 PM CDT TUE OCT 9 2018
IAC011-092132-
/O.EXP.KDVN.TO.W.0042.000000T0000Z-181009T2130Z/
Benton IA-
422 PM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR EAST CENTRAL BENTON COUNTY WILL EXPIRE AT
430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for east central
Iowa.
LAT...LON 4206 9192 4208 9198 4217 9197 4214 9183
TIME...MOT...LOC 2122Z 196DEG 22KT 4212 9193
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:57 PM CDT, 41 minutes earlier.
Area forecast discussion, Oct 9, 2:57 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
257 PM CDT Tue Oct 9 2018
...HYDROLOGY UPDATE...
.SYNOPSIS...
Issued at 355 AM CDT Tue Oct 9 2018
As of 2am, a band of showers and embedded storms was streaming NE
across NW sections of Benton and Buchanan counties with a few
small showers between Iowa City and Dubuque. Estimated rainfall
amounts in the heavier activity were in the 0.50 to 1 inch range.
The rest of the CWA has remained dry overnight. Temperatures were
in the mid 60s to lower 70s, with dew points in the 60s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 355 AM CDT Tue Oct 9 2018
A quasi-stationary front across western IA into SE MN will ever so
slowly move into central IA today and tonight as some disturbances
ride up along it. It now appears it will finally move through the
area Wednesday morning and early afternoon. Have trimmed PoPs back
in the near term based on radar trends and some CAMs keeping the
SE half dry through midday. This afternoon PoPs gradually ramp up
from west to east becoming likely in the NW CWA late this
afternoon/early evening. Wind profiles and the moist/unstable air
mass will support severe storms late this afternoon well into the
night. The SPC has a Slight Risk for areas west of a line from
Carthage to Freeport. The main threats will be damaging winds and
a few tornadoes. With the ground across the area so saturated, it
is conceivable that some sub-severe wind gusts may uproot some
trees. In addition, heavy rainfall will still be possible;
especially in areas that see more than one round of storms move
through. The bulk of the precip will come late tonight into Wed
morning. It still appears that some local swaths of 1 to 2 inches
is still possible. We have expanded the flash flood watch to
include the entire area and extended it until Wednesday early
afternoon. Temperatures today will once again be more indicative
of summer, with highs in the mid 70s to mid 80s. It will still be
humid as well. Lows will be in the 60s.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 355 AM CDT Tue Oct 9 2018
Wednesday afternoon, the front will sweep though the area replacing
the rainy conditions with gusty west winds and falling temps.
Temperatures will be falling through the day, with mid 40s and 50s
by the evening commute, with slightly colder wind chills.
Thursday, cold and blustery conditions are expected with highs in
the mid 40s to lower 50s. By Friday morning, lows will be in the
low to mid 30s. Highs Friday will only be in the 40s.
Saturday afternoon into Monday, a system lifts out of the southwest
phasing with a clipper from the northwest. This brings rain back
into the forecast for Sat through Sun. Another cold shot into early
next week, with lows in the 30s again.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1225 PM CDT Tue Oct 9 2018
Showers and thunderstorms will move across the TAF sites late this
afternoon into this evening with MVFR conditions expected and the
potential for IFR conditions under any heavier rain. A few storms
may be severe mainly west of the Mississippi River with damaging
winds and an isolated tornado cannot be ruled out.
&&
.HYDROLOGY...
Issued at 224 PM CDT Tue Oct 9 2018
Main point...one more round of heavy rain is expected tonight
into Wednesday. A broad swath of 1 to 2 inches of rain, with
locally higher amounts, is expected from central Iowa into
southeast Minnesota and Wisconsin. Soils generally north of I-80
and especially across Minnesota and Wisconsin are saturated so any
additional rainfall will rapidly run off into area waterways.
After sunset Wednesday, the overall weather pattern will change.
Rain will still be possible over next weekend but amounts will be
much lighter than what has been seen over the past 10 days.
As a result of the forecast heavy rainfall, new river flood
warnings were issued today for parts of the Cedar, Maquoketa, Mississippi,
and Wapsipinicon rivers.
Mississippi River...
The new forecasts for the Mississippi river show rises occurring
all the way through October 16th. With more heavy rain expected
across Minnesota and Wisconsin, crests on the Mississippi river
will occur October 17th through the 24th. Confidence is high that
moderate to major flooding will be seen from LD 14 at Le Claire,
IA down through Gregory Landing, MO. North of LD 14, minor to
moderate flooding is expected.
Iowa Tributary rivers...
Routed water is already moving downstream through the basins.
With the addition of heavy rainfall through sunset Wednesday,
confidence is high that moderate to major flooding will continue
along the Cedar, English, Iowa, North Skunk, Skunk, and
Wapsipinicon rivers.
From Columbus Junction down to the mouth of the Iowa river, the
Cedar river will be providing a majority of routed flow that will
result in moderate to major flooding.
At Iowa City, runoff from creeks and streams below Coralville from
the next round of heavy rain and increased releases from
Coralville dam will push the Iowa river close to 23 feet by the
weekend.
Pecatonica and Rock rivers...
The heaviest rainfall is not expected to occur in the Pecatonica
and Rock river basins through sunset Wednesday. Thus current river
forecasts are based on routed flow and predicted rainfall.
Confidence remains high that moderate flooding will be seen on
the Pecatonica river and major flooding from Joslin to the
Mississippi. As the Mississippi continues to rise, the rate of
fall on the Rock river is likely to slow down and thus prolong the
flooding.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch from 1 AM CDT Wednesday through Wednesday
afternoon for Clinton-Jackson-Scott.
Flash Flood Watch from 7 PM CDT this evening through Wednesday
afternoon for Des Moines-Henry IA-Lee-Louisa-Muscatine-Van
Buren.
Flash Flood Watch through Wednesday afternoon for Benton-
Buchanan-Cedar-Delaware-Dubuque-Iowa-Jefferson-Johnson-
Jones-Keokuk-Linn-Washington.
IL...Flash Flood Watch from 1 AM CDT Wednesday through Wednesday
afternoon for Bureau-Carroll-Hancock-Henderson-Henry IL-Jo
Daviess-McDonough-Mercer-Putnam-Rock Island-Stephenson-
Warren-Whiteside.
MO...Flash Flood Watch from 7 PM CDT this evening through Wednesday
afternoon for Clark-Scotland.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...JRW
HYDROLOGY...08Hazardous weather outlook, Oct 9, 10:20 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1020 AM CDT Tue Oct 9 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101530- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1020 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe weather is possible between 5 pm and 2 am, as a strong cold front approaches the area. The primary threats are damaging winds, flash flooding, and tornadoes. A flash flood watch is in effect for much of eastern Iowa through this evening and over the entire outlook area for late tonight through early Wednesday morning. Area rivers are experiencing Moderate to Major flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated severe storms are possible Wednesday over northern Illinois as the cold front moves through. The primary threats are damaging winds and flash flooding. Much colder weather will move into the area late this week into the weekend. Widespread frost is likely Thursday night into Friday morning, and again Friday night especially north of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:45 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Linn | 90 min |
| Oct 8, 8:20 PM CDT | Tornado Warning | DVN | Keokuk | 29 min |
| Oct 8, 9:23 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 82 min |
| Oct 8, 10:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 46 min |
| Oct 9, 2:27 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 63 min |
| Oct 9, 3:42 AM CDT | Flash Flood Watch | DVN | Clinton, Des Moines, Henry, Jackson, Lee, Louisa and 3 more | 33 hr |
| Oct 9, 11:23 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 5 days |
| Oct 9, 11:26 AM CDT | River Flood Warning | DVN | Delaware, Jones | 3 days |
| Oct 9, 12:45 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 6 days |
| Oct 9, 1:31 PM CDT | River Flood Warning | DVN | Dubuque | 16 days |
| Oct 9, 2:12 PM CDT | Tornado Warning | DVN | Dubuque | 48 min |
| Oct 9, 3:06 PM CDT | Tornado Warning | DVN | Benton, Iowa | 39 min |
| Oct 9, 3:09 PM CDT | Tornado Warning | DVN | Delaware | 51 min |
| Oct 9, 4:03 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Oct 9, 4:31 PM CDT | Tornado Warning | DVN | Iowa, Johnson | 44 min |
| Oct 9, 5:14 PM CDT | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 46 min |
| Oct 9, 5:51 PM CDT | Tornado Warning | DVN | Linn | 24 min |
Nearby
Tornado Warnings in Iowa, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.